Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 20, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Sep 24, 2016, 8:07 PM MDT for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Sep 25, 2016, 6:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 8:07 PM MDT (02:07 UTC)
- In effect from
- Sep 25, 2016, 6:00 PM MDT
- Expired
- Sep 26, 2016, 10:16 AM MDT
- In force
- 16 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2718 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS74 KEPZ 250207 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 807 PM MDT SAT SEP 24 2016 ...STRONG WINDS FOR THE BORDERLAND... .A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION BETWEEN SUNDAY AFTERNOON TO MONDAY EVENING. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH AS THE FRONT MOVES THROUGH THE AREA. STRONGER WIND GUSTS ARE EXPECTED TO OCCUR, ESPECIALLY ALONG THE WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY SHOULD START TO DECREASE ON MONDAY AFTERNOON. NMZ404>407-410>417-TXZ418>424-251315- /O.NEW.KEPZ.WI.Y.0020.160926T0000Z-160927T0000Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 807 PM MDT SAT SEP 24 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM MDT MONDAY. * TIMING...STRONG WINDS WILL OCCUR BETWEEN 6PM SUNDAY TO 6PM MONDAY * WINDS...STRONG WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. LIGHT AND LOOSE OBJECTS COULD BE BLOWN AROUND BY STRONG WINDS. WEAK TREE BRANCHES COULD BREAK DURING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
156 WWUS74 KEPZ 251211 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT SUN SEP 25 2016 ...STRONG WINDS FOR THE BORDERLAND... .A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION BETWEEN LATE THIS AFTERNOON THROUGH MONDAY AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH AS THE FRONT MOVES THROUGH THE AREA. STRONGER WIND GUSTS ARE EXPECTED TO OCCUR... ESPECIALLY ALONG THE WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY SHOULD START TO DECREASE ON MONDAY AFTERNOON. NMZ404>407-410>417-TXZ418>424-252200- /O.CON.KEPZ.WI.Y.0020.160926T0000Z-160927T0000Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 611 AM MDT SUN SEP 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... * TIMING...STRONG WINDS WILL OCCUR BETWEEN 6 PM THIS EVENING TO 6 PM MONDAY * WINDS...STRONG WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS TO 50 MPH ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. LIGHT AND LOOSE OBJECTS COULD BE BLOWN AROUND BY STRONG WINDS. WEAK TREE BRANCHES COULD BREAK DURING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
406 WWUS74 KEPZ 252050 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 250 PM MDT SUN SEP 25 2016 ...STRONG WINDS FOR THE BORDERLAND... .A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION BETWEEN THROUGH MONDAY AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH AS THE FRONT MOVES THROUGH THE AREA. STRONGER WIND GUSTS ARE EXPECTED TO OCCUR ALONG THE WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY SHOULD START TO DECREASE MONDAY AFTERNOON. NMZ404>407-410>417-TXZ418>424-261200- /O.CON.KEPZ.WI.Y.0020.160926T0000Z-160927T0000Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING... COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 250 PM MDT SUN SEP 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... * TIMING...STRONG WINDS WILL OCCUR BETWEEN 6 PM THIS EVENING TO 6 PM MONDAY WITH STRONGEST WINDS OCCURRING BETWEEN 9 PM AND 9 AM. * WINDS...EAST WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS TO 50 MPH ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. LIGHT AND LOOSE OBJECTS COULD BE BLOWN AROUND BY STRONG WINDS. WEAK TREE BRANCHES COULD BREAK DURING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
066 WWUS74 KEPZ 260649 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1249 AM MDT MON SEP 26 2016 ...STRONG WINDS FOR THE BORDERLAND... .A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION THIS MORNING. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH AS THE FRONT MOVES THROUGH THE AREA. STRONGER WIND GUSTS ARE EXPECTED TO OCCUR ALONG THE WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY SHOULD START TO DECREASE THIS AFTERNOON. NMZ404-410-412-414>417-TXZ421-422-424-260800- /O.CAN.KEPZ.WI.Y.0020.000000T0000Z-160927T0000Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-NORTHERN DONA ANA COUNTY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN... GARFIELD...HATCH...RADIUM SPRINGS...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO...CROW FLATS...CORNUDAS...DELL CITY...SALT FLAT... SIERRA BLANCA...INDIAN HOT SPRINGS 1249 AM MDT MON SEP 26 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. $$ NMZ405>407-411-413-TXZ418>420-423-261800- /O.EXT.KEPZ.WI.Y.0020.000000T0000Z-160926T1800Z/ LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA... CLOVERDALE...DEMING...COLUMBUS...LAS CRUCES...VADO... SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS... FORT HANCOCK...TORNILLO 1249 AM MDT MON SEP 26 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY... * TIMING...STRONG WINDS WILL CONTINUE DURING THE MORNING HOURS BEFORE DIMINISHING IN THE AFTERNOON. * WINDS...EAST WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS TO 50 MPH ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. LIGHT AND LOOSE OBJECTS COULD BE BLOWN AROUND BY STRONG WINDS. WEAK TREE BRANCHES COULD BREAK DURING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
975 WWUS74 KEPZ 261616 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1016 AM MDT MON SEP 26 2016 ...WIND ADVISORY CANCELLED... .WINDS HAVE DIMINISHED SOME OVER MUCH OF SOUTHERN NEW MEXICO AND WEST TEXAS THIS MORNING...BUT WILL STILL REMAIN GUSTY ALONG WEST SLOPES OF AREA MOUNTAINS THROUGH MUCH OF TODAY. NMZ405>407-411-413-TXZ418>420-423-261730- /O.CAN.KEPZ.WI.Y.0020.000000T0000Z-160926T1800Z/ LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA... CLOVERDALE...DEMING...COLUMBUS...LAS CRUCES...VADO... SUNLAND PARK...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS... FORT HANCOCK...TORNILLO 1016 AM MDT MON SEP 26 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. WINDS WILL STILL REMAIN GUSTY THROUGH MUCH OF TODAY. EXPECT SOME WIND GUSTS OF 20 TO 30 MPH. A FEW GUSTS COULD STILL REACH 40 MPH THROUGH PASSES. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Sep 24, 3:00 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 24, 3:00 PM MDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 300 PM MDT SAT SEP 24 2016 .SYNOPSIS... A change to cool and wet weather is in store for late Sunday and Monday, possibly into Tuesday. Lowland temperatures Monday will only peak in the 60s. Gusty east winds will especially be strong along western slopes Sunday night and Monday morning. Temperatures will warm back to normal late in the week but isolated to scattered thunderstorms will still be in the picture. && .DISCUSSION... When the models all agree persistently, it's worth paying attention to and they still agree on a strong jet peeling off energy from the back side of an upper trough currently passing over the area and forming an upper low over NW Mexico that settles over the Baja peninsula by Sunday night. The resulting mid level flow will draw in plenty of moisture. Add to that a strong back door cold front (which the models also agree on) that will sweep across the area Sunday, with the surface gradients tightest Sunday evening through Monday morning. A wind advisory will probably be issued for that timeframe focusing on zones with western slopes and possibly the NM bootheel. So isentropic lift over the cool dome of air (20 to 25 degrees cooler on Monday than today) should result in widespread rain. It looks too stable for significant thunderstorm activity so much of the rain will be stratiform with QPF amounts not out of control. Gray and gloomy. Even some snowflakes above 8000 ft asl. By Tuesday plenty of moisture will still be present and a weakened low level E-W gradient intact, but the upper low will be too far west to provide us with dynamic lifting so precipitation should back off somewhat Tuesday and Wednesday. A warming trend will begin as well, though temps will still be below normal through Wednesday. During this period some showers and maybe a few thunderstorms are possible, especially over the mountains. Thursday and beyond looks interesting. As temps return to normal the atmosphere will destabilize and allow thunderstorms to return. By then the upper low will have opened up and lifted over the Great basin in response to an approaching Pacific trough. Moisture will not have been flushed out so locally heavy rainfall is possible then. Yes, Monsoon Season ends on 9/30 but this year's monsoon is trying to make up for its late arrival. And with increasing SW flow aloft just beyond this forecast period, one wonders about classic October severe weather at the end of next weekend. But how dare I say that when the models could radically change before then. && .AVIATION...Valid 25/00Z-26/00Z... Upper level low pressure will develop over northern Mexico later Sunday...allowing genly VFR conditions through 12Z but bringing a wind shift to the north overnight. Meanwhile approach of a strong back door cold front will generate very strong northeast winds Sunday afternoon and evening all areas...with reduced CIGS and VSBYS expected. Genly P6SM FEW- SCT060-080 FEW100-140 SCT250. Very isold TCU/CB/-TSRA/CIGS 050- 070/WND VRB 15G30KT/LCL VIS 6SM possible over the NM bootheel through 12Z. SCT-BKN030-050 BKN090-120 BKN180-250(LYRD) over lowlands east of Rio Grande aft 21Z. IFR-LIFR MTN obscurations along Sacramento mtns aft 19Z Sunday. Winds 00Z-02Z 270-290 10KTS all areas...THEN 360-020 15G25KTS all areas through 19Z...increasing and shifting 050-080@20-30KTS with terrain enhanced gusts to 40 KTS or more through end of pd. Genly LGT TURBC all areas through 18Z Sunday...then MDT TURBC SFC-100 AGL along and east of the Rio Grande thereafter. && .FIRE WEATHER... Active weather pattern is in store for our area...another upper level low will develops off the strong trough aloft that is now over the southern rockies. This low will develop over northwest Mexico late tonight and into sunday morning...before lifting northward across western Arizona by the middle of next week. The low will do two things. 1..Draw up additional Monsoon moisture from the Gulf of Mexico/Gulf of California Sun night-Tues. 2..help draw a strong back door cold front across Sun/Sun night. Strong winds will be the main impact Sunday through Monday night. Outside locally heavier showers...less than one inch of rain is expected through next week for the area overall. Look for northeast winds 20-25 mph with terrain enhanced gusts gusts to 40 mph or higher Sunday afternoon east of the Rio Grande..spreading westward over all areas Sunday evening. Winds shift east southeast later Monday afternoon and start to weaken. Rain chances continue Wednesday/Wed evening...as remnants of Paine follow the low northward through Arizona and continue the draw of sub tropical moisture our way. Min RH today and Sunday will range from the 20s lowlands...to upper 40s mountains. Values climb 20-30% Monday through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 62 75 57 62 / 0 20 50 40 Sierra Blanca 60 72 53 56 / 0 50 60 50 Las Cruces 55 74 54 62 / 0 10 30 30 Alamogordo 55 75 54 63 / 0 20 40 30 Cloudcroft 38 56 36 45 / 0 60 40 40 Truth or Consequences 53 70 51 62 / 0 10 20 30 Silver City 45 66 48 58 / 0 20 20 30 Deming 52 74 53 62 / 0 10 20 30 Lordsburg 51 74 54 64 / 10 20 20 40 West El Paso Metro 61 75 57 61 / 0 20 50 40 Dell City 58 72 51 58 / 0 60 60 40 Fort Hancock 63 75 57 61 / 0 40 60 50 Loma Linda 57 69 52 55 / 0 30 50 40 Fabens 61 75 55 61 / 0 20 50 40 Santa Teresa 59 75 55 61 / 0 20 40 40 White Sands HQ 55 73 54 61 / 0 20 40 30 Jornada Range 52 74 50 63 / 0 10 30 30 Hatch 55 73 53 63 / 0 10 20 30 Columbus 56 75 55 62 / 0 10 20 40 Orogrande 57 74 55 62 / 0 20 50 30 Mayhill 43 59 41 48 / 0 60 50 40 Mescalero 43 62 41 51 / 0 60 40 40 Timberon 42 61 40 49 / 0 60 50 40 Winston 40 64 41 56 / 0 10 20 40 Hillsboro 47 68 47 60 / 0 10 20 30 Spaceport 53 71 51 62 / 0 10 20 30 Lake Roberts 40 66 44 58 / 0 20 20 30 Hurley 45 68 48 59 / 0 20 20 30 Cliff 44 70 47 66 / 0 20 20 30 Mule Creek 41 70 43 64 / 0 20 20 30 Faywood 48 69 49 60 / 0 10 20 30 Animas 50 75 52 63 / 10 20 20 40 Hachita 50 74 51 62 / 10 20 20 40 Antelope Wells 52 73 52 58 / 10 20 30 50 Cloverdale 49 69 50 56 / 20 20 30 50 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 01 Fausett/22 Tripoli
Hazardous weather outlook, Sep 24, 11:30 AM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 AM MDT SAT SEP 24 2016 NMZ401>417-TXZ418>424-251730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1130 AM MDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF AN UPPER LOW AND A STRONG BACKDOOR COLD FRONT WILL RESULT IN WETTER AND MUCH COOLER WEATHER WITH STRONG GUSTY EAST WINDS SUNDAY NIGHT AND MONDAY. IT MAY BE TOO STABLE FOR THUNDERSTORMS WHICH WILL REDUCE THE HEAVY RAIN THREAT...BUT 40 TO 50 MPH WIND GUSTS ALONG WESTERN SLOPES OF MOUNTAIN RANGES AND THE I-10 CORRIDOR WEST OF DEMING WILL BE AN ISSUE. THE COOLEST PERIOD WILL BE MONDAY AND MONDAY NIGHT WHEN EVEN A LITTLE SNOW COULD FALL ABOVE 8000 FEET RESULTING IN SLICK ROADS AROUND CLOUDCROFT AND EMORY PASS. AFTER MONDAY THE RAIN BECOMES MORE SPOTTY AND THE EAST WINDS BACK OFF SOMEWHAT...BUT THE RETURN OF WARMER AIR AND THE PERSISTENCE OF MOISTURE WILL BRING THUNDERSTORMS BACK INTO THE PICTURE AFTER MIDWEEK. THUS THURSDAY AND FRIDAY COULD BE DAYS WITH LOCALIZED FLOODING. A THREAT OF SEVERE WEATHER IS ALSO POSSIBLE THEN BUT VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS ANTICIPATED TODAY...BUT OBSERVED HAZARDOUS WEATHER IN THE FOLLOWING DAYS SHOULD BE REPORTED TO THIS OFFICE. FAUSETT
Nearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.